MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 2.8 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 2.8 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72200750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy, the twinfix eye of the anchor broke off during implantation.A broken piece of the anchor with the eye and threads remained in the inserter; however, a fragment could not be extracted and was left secured in the patient's bone.The procedure was completed using a smith and nephew back up device near the original drilled bone hole; a void was left in the patient.There was a surgical delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the blueprints found that no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.A clinical review states that based on the limited information provided the clinical root cause of the reported events could not be determined and we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.The twinfix anchors are implantable, biocompatibility is not an issue.Micromotion and/or migration is unlikely as it was noted that the fragment was left secure in the patient.No further risk to the patient is anticipated as a result of the additional bone hole.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TWINFIX TI 2.8 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18847243
Report Number1219602-2024-00405
Device Sequence Number7702414
Product Code JDR
UDI-Device Identifier03596010584472
UDI-Public03596010584472
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200750
Device Lot Number2103584
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age35 YR
Patient SexFemale
Patient Weight80 KG